MAUDE Adverse Event Report: PERFUSION SYSTEMS CARDIOBLATE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING

PERFUSION SYSTEMS CARDIOBLATE; SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Model Number 49341
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pulmonary Edema (2020); Lactate Dehydrogenase Increased (4567); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of aortic valve replacement and cabg (number of anastomoses: 3) through sternotomy.The patient also had an aortic endarterectomy.During the same procedure a cryoflex probe powered by a cryoconsole, and a cardioblate lp clamp powered by a valleylab ft-10 generator were used.The left atrial appendage was successfully closed.Left pulmonary vein (lpv) and right pulmonary vein (rpv) conduction block was successfully achieved.One day after the procedure, the patient experienced multisystem organ failure, which was treated with an implantable pacemaker, additional medication, a right ventricular device, renal replacement therapy, and a surgical intervention.The patient died four days later.It was reported that the patient continued to have increased lactate levels post surgery.On post-op day 1, a right ventricular device was inserted.Urine output decreased over next 24 hours.Post-op day 2, they received renal replacement therapy.Post-op day 3, they had an external pacemaker implanted for loss of underlying rhythm.The patient continued to have increased lactate, hypotension, and severe pulmonary edema.They had worsening metabolic acidosis.They had multisystem organ failure and was deemed not to benefit from left ventricular support or a mitral valve repair.The adverse event was deemed by the sponsor as possibly related to the procedure and the concomitant procedure, but not related to the study devices.Medtronic received additional information that the adverse event was deemed by the site as possibly related to the concomitant procedure, unlikely related to the procedure but not related to the study devices.Medtronic received additional information that the event that resulted in patient death was assessed by site as unlikely related to the study procedure, possibly related to the concomitant procedure and possibly related to the study devices.Medtronic received additional information that the adverse event is updated as related to the device.It was reported that the rv failure was unlikely related, and the complication was related to the surgery in general, not the ablation component.
 
Additional Manufacturer Narrative
Medtronic received additional information that the site rationale for relating the ae to the procedure is possible chf related low output state ¿ edema.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CARDIOBLATE
Common Device Name
SURGICAL DEVICE, FOR CUTTING, COAGULATION, AND/OR ABLATION OF TISSUE, INCLUDING
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17779874
Report Number2184009-2023-00944
Device Sequence Number6551518
Product Code OCL
UDI-Device Identifier00643169998018
UDI-Public00643169998018
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model Number49341
Device Catalogue Number49341
Device Lot Number699D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/23/2023
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite